Labeled Rauzy classes and framed translation surfaces
Annales de l'Institut Fourier, Volume 65 (2015) no. 2, pp. 905-932.

In this paper, we compare two definitions of Rauzy classes. The first one was introduced by Rauzy and was in particular used by Veech to prove the ergodicity of the Teichmüller flow. The second one is more recent and uses a “labeling” of the underlying intervals, and was used in the proof of some recent major results about the Teichmüller flow.

The Rauzy diagrams obtained from the second definition are coverings of the initial ones. In this paper, we give a formula that gives the degree of this covering.

This formula is related to moduli spaces of framed translation surfaces, which correspond to surfaces where we label horizontal separatrices on the surface. We compute the number of connected component of these natural coverings of the moduli spaces of translation surfaces.

Delecroix has given recently a formula for the cardinality of the (reduced) Rauzy classes. Therefore, we also obtain formula for labeled Rauzy classes.

Disclaimer:

Due to unfortunate technical problems several figures from Corentin Boissy’s article were not printed; we now publish the correct version of this article, and offer our sincere apologies to the author for this incident.

Dans cet article, on compare deux définitions de classes de Rauzy. La première a été introduite par Rauzy et a été utilisée en particulier par Veech pour démonter l’ergodicité du flot de Teichmüller. La seconde est plus récente et utilise un «  étiquetage  » des intervalles sous-jacents. Elle a été utilisée récemment dans les preuves de plusieurs résultats majeurs sur le flot de Teichmüller.

Les diagrammes de Rauzy obtenus avec la seconde définition sont des revêtements de ceux obtenus avec la première définition. On donne ici une formule donnant le degré de ce revêtement.

Cette formule est reliée à un espace des modules de surfaces de translations marquées, qui correspond à des surfaces de translations pour lesquelles on marque des séparatrices horizontales sur la surface. On calcule le nombre de composantes connexes de ces revêtements naturels de l’espace des modules des surfaces de translation.

Delecroix a donné récemment le cardinal des classes de Rauzy (réduites). On peut donc en déduire le cardinal des classes de Rauzy marquées.

Avertissement :

Suite à un problème technique ayant fait disparaître une partie des figures dans l’article de Corentin Boissy, nous republions cet article en bonne et due forme, et prions l’auteur de bien vouloir nous excuser pour cet incident. .

Received:
Accepted:
Published online:
DOI: 10.5802/aif.2947
Classification: 37E05,  37D40
Keywords: Interval exchange maps, Rauzy induction, Abelian differentials, Moduli spaces, Teichmüller flow
@article{AIF_2015__65_2_905_0,
     author = {Boissy, Corentin},
     title = {Labeled {Rauzy} classes and framed translation surfaces},
     journal = {Annales de l'Institut Fourier},
     pages = {905--932},
     publisher = {Association des Annales de l{\textquoteright}institut Fourier},
     volume = {65},
     number = {2},
     year = {2015},
     doi = {10.5802/aif.2947},
     zbl = {1332.37030},
     language = {en},
     url = {https://aif.centre-mersenne.org/articles/10.5802/aif.2947/}
}
TY  - JOUR
TI  - Labeled Rauzy classes and framed translation surfaces
JO  - Annales de l'Institut Fourier
PY  - 2015
DA  - 2015///
SP  - 905
EP  - 932
VL  - 65
IS  - 2
PB  - Association des Annales de l’institut Fourier
UR  - https://aif.centre-mersenne.org/articles/10.5802/aif.2947/
UR  - https://zbmath.org/?q=an%3A1332.37030
UR  - https://doi.org/10.5802/aif.2947
DO  - 10.5802/aif.2947
LA  - en
ID  - AIF_2015__65_2_905_0
ER  - 
%0 Journal Article
%T Labeled Rauzy classes and framed translation surfaces
%J Annales de l'Institut Fourier
%D 2015
%P 905-932
%V 65
%N 2
%I Association des Annales de l’institut Fourier
%U https://doi.org/10.5802/aif.2947
%R 10.5802/aif.2947
%G en
%F AIF_2015__65_2_905_0
Boissy, Corentin. Labeled Rauzy classes and framed translation surfaces. Annales de l'Institut Fourier, Volume 65 (2015) no. 2, pp. 905-932. doi : 10.5802/aif.2947. https://aif.centre-mersenne.org/articles/10.5802/aif.2947/

[1] Avila, A.; Gouëzel, S.; Yoccoz, J.-C. Exponential mixing for the Teichmüller flow, Publ. Math. IHES, Tome 104 (2006), pp. 143-211 | Article | Numdam | MR: 2264836 | Zbl: 1263.37051

[2] Avila, A.; Viana, M. Simplicity of Lyapunov spectra: proof of the Zorich-Kontsevich conjecture, Acta Math., Tome 198 (2007) no. 1, pp. 1-56 | Article | MR: 2316268 | Zbl: 1143.37001

[3] Boissy, C. Degenerations of quadratic differentials on ℂℙ 1 , Geometry and Topology, Tome 12 (2008), pp. 1345-1386 | Article | MR: 2421130 | Zbl: 1146.30020

[4] Boissy, C. Classification of Rauzy classes in the moduli space of abelian and quadratic differentials, Discrete Contin. Dyn. Syst., Tome 32 (2012) no. 10, pp. 3433-3457 | Article | MR: 2945824 | Zbl: 1268.37039

[5] Boissy, C.; Lanneau, E. Dynamics and geometry of the Rauzy-Veech induction for quadratic differentials, Ergodic Theory Dynam. Systems, Tome 29 (2009) no. 3, pp. 767-816 | Article | MR: 2505317 | Zbl: 1195.37030

[6] Boissy, C.; Lanneau, E. Pseudo-Anosov homeomorphisms on translation surfaces in hyperelliptic components have large entropy, Geom. Funct. Anal., Tome 22 (2012) no. 1, pp. 74-106 | Article | MR: 2899683 | Zbl: 1260.37018

[7] Bufetov, A. I. Decay of correlations for the Rauzy-Veech-Zorich induction map on the space of interval exchange transformations and the central limit theorem for the Teichmüller flow on the moduli space of abelian differentials, J. Amer. Math. Soc., Tome 19 (2006) no. 3, pp. 579-623 | Article | MR: 2220100 | Zbl: 1100.37002

[8] Danthony, C.; Nogueira, A. Measured foliations on nonorientable surfaces, Ann. Sci. École Norm. Sup. (4), Tome 23 (1990), pp. 469-494 | Numdam | MR: 1055445 | Zbl: 0722.57010

[9] Delecroix, V. Cardinality of Rauzy classes, Ann. Inst. Fourier (Grenoble), Tome 63 (2013) no. 5, pp. 1651-1715 | Article | Numdam | MR: 3186505 | Zbl: 1285.05007

[10] Eskin, A.; Masur, H.; Zorich, A. Moduli spaces of Abelian differentials: the principal boundary, counting problems, and the Siegel–Veech constants, Publ. Math. IHES, Tome 97 (2003), pp. 61-179 | Article | Numdam | MR: 2010740 | Zbl: 1037.32013

[11] Hubbard, J.; Masur, H. Quadratic differentials and foliations, Acta Math., Tome 142 (1979), pp. 221-274 | Article | MR: 523212 | Zbl: 0415.30038

[12] Kerckhoff, S. P. Simplicial systems for interval exchange maps and measured foliations, Ergodic Theory Dynam. Systems, Tome 5 (1985) no. 2, pp. 257-271 | Article | MR: 796753 | Zbl: 0597.58024

[13] Kontsevich, M.; Zorich, A. Connected components of the moduli spaces of Abelian differentials with prescribed singularities, Invent. Math., Tome 153 (2003) no. 3, pp. 631-678 | Article | MR: 2000471 | Zbl: 1087.32010

[14] Marchese, L. Khinchin type condition for translation surfaces and asymptotic laws for the Teichmüller flow, Bull. Soc. Math. France, Tome 140 (2012) no. 4, p. 485-532 (2013) | Numdam | MR: 3059848 | Zbl: 1268.37033

[15] Marmi, S.; Moussa, P.; Yoccoz, J.-C. The cohomological equation for Roth type interval exchange transformations, Journal of the Amer. Math. Soc., Tome 18 (2005), pp. 823-872 | Article | MR: 2163864 | Zbl: 1112.37002

[16] Masur, H. Interval exchange transformations and measured foliations, Ann of Math., Tome 141 (1982), pp. 169-200 | Article | MR: 644018 | Zbl: 0497.28012

[17] Rauzy, G. Échanges d’intervalles et transformations induites, Acta Arith., Tome 34 (1979), pp. 315-328 | MR: 543205 | Zbl: 0414.28018

[18] Stein, W. A. et al Sage Mathematics Software (Version 4.2.1), The Sage Development Team, 2009 (http://www.sagemath.org)

[19] Veech, W. Gauss measures for transformations on the space of interval exchange maps, Ann. of Math. (2), Tome 115 (1982) no. 1, pp. 201-242 | Article | MR: 644019 | Zbl: 0486.28014

Cited by Sources: